Rip Current, Flagler
- When
- October 22, 5:30 PM EST
- Where
- Flagler County, Flagler Beach
- Reported by
- MARINER
- Coordinates
- 29.471, -81.293 (the zone’s center; the record gives no point)
A boat and tackle shop at the Flagler Beach pier reported that 4 people were rescued from rip currents.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A boat and tackle shop at the Flagler Beach pier reported that 4 people were rescued from rip currents.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Oct 22, 2:00 PM EST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 PM EDT FRI OCT 22 2004 .SHORT TERM...LIGHT SHOWERS THAT MOVED ONSHORE EARLIER TODAY HAVE CONTINUED INTO MARION COUNTY IN THE NNE FLOW. VAD WIND PROFILE SHOWS NLY FLOW ABOVE 5 KFT AND NNE FLOW BELOW. THUS SHOWERS OVER THE OFFSHORE WATERS WILL CONTINUE MOVING SOUTH AND NOT ONSHORE REST OF THE AFTN/EVNG. VEERING OF THE FLOW AFTER MIDNIGHT WILL ALLOW FOR ISOLATED SHOWERS ALONG THE BEACHES AGAIN THAT WILL CONTINUE IN THE MORNING. ALSO EXPECT AREAS OF FOG AGAIN INLAND WITH PATCHES AROUND ONE HALF MILE VSBY. THE WEDGE HIGH WILL BEGIN TO WEAKEN TOMORROW AFTN AS A DEVELOPING SURFACE HIGH OVER THE NE GULF OF MEXICO SEPARATES FROM WEDGE. THE UPPER RIDGE EXTENDS FROM LARGE AREA OF HIGH PRESSURE IN THE GULF TO CANADA. THIS RIDGE WILL BECOME PINCHED OFF AND FLATTENED ON SATURDAY NIGHTY BY A STRONG SHORTWAVE MOVING ACROSS THE PLAINS INTO THE MIDWEST...THEN REBUILD ON MONDAY AS SHORTWAVE MOVES INTO THE ATLANTIC. THIS SYSTEM WILL BRING A FRONT INTO THE AREA ON SUN/MON. GFS IS FASTER WITH GREATER POPS. HAVE BLENDED GFS AND ETA BUT CAPPED POPS AT 30%. TEMPS WILL BE SEASONABLE. .LONG TERM...THE FRONT WILL MOVE WELL SOUTH OF AREA RESULTING IN CLEARING SKIES AND NLY FLOW. WITH FALLING THICKNESS VALUES IN BOTH GFS AND DGEX WILL GO WITH COOLER TEMPS IN 50S AND 70S EXCEPT A LITTLE HIGHER ALONG THE COAST AND OVER THE SOUTH PART. ANOTHER WEDGE HIGH DEVELOPS MID WEEK WITH BREEZY CONDITIONS ALONG THE COAST. THEN DEEP HIGH BUILDS OVER THE REGION THU/FRI PROVIDING ABUNDANT SUNSHINE...LIGHT WINDS AND WARMING TEMPS. && .MARINE...SEAS CONTINUE UP OVER WEEKEND MAINLY DUE TO LARGE NE SWELL FROM SYSTEM NW OF BERMUDA. EVERYTHING REMAINS ON TRACK PER PREVIOUS DISCUSSION. && .PRELIMINARY POINT TEMPS/POPS... AMG 56 77 57 77 / 00 00 30 20 SSI 61 73 61 77 / 20 20 10 20 JAX 58 76 57 79 / 10 20 10 20 SGJ 65 75 62 78 / 20 20 10 20 GNV 59 78 57 81 / 00 00 00 20 OCF 58 80 58 82 / 00 00 00 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && MKT/ACS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 515 AM EDT FRI OCT 22 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-231000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CHARLTON-CLAY- CLINCH-COASTAL CAMDEN-COASTAL GLYNN-COFFEE-COLUMBIA-DUVAL-ECHOLS- FLAGLER-GILCHRIST-HAMILTON-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-ST. JOHNS-SUWANNEE-UNION- WARE-WAYNE- 515 AM EDT FRI OCT 22 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...MODERATE RISK OF RIP CURRENTS TODAY... ...SEVERAL AREA RIVERS REMAIN ABOVE FLOOD STAGE... BREEZY NORTHEAST WINDS AND A DEVELOPING NORTHEAST SWELL WILL CAUSE A MODERATE CHANCE OF RIP CURRENTS TODAY. PLEASE SEE THE LATEST SURF ZONE FORECAST FOR ADDITIONAL INFORMATION. THE SANTA FE RIVER AND PORTIONS OF THE SUWANNEE RIVER REMAIN ABOVE FLOOD STAGE. RIVER LEVELS ARE EXPECTED TO CONTINUE A SLOW FALL THROUGH THE WEEK. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS FOR MORE INFORMATION. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ...MODERATE RISK OF RIP CURRENTS SATURDAY... A PERSISTENT NORTHEAST SWELL WILL CONTINUE THE MODERATE CHANCE OF RIP CURRENTS THROUGH SATURDAY. PLEASE SEE THE LATEST SURF ZONE FORECAST FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MZ
The national radar mosaic for the moment the first event began.
1 rip current. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, October 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5430897.